[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] steroids causing diabetes?


The elevated blood sugars induced by the prednisone is unlikely to be a 
permanent thing.  Prednisone, a steroid, will elevate blood sugars in some 
people.  If your Mother-in Law is still on prednisone, then her sugars 
should be monitored and treated if too high.  I'm not sure of her 
situation, but if the steroids were just ordered for a short interval, then 
the docs would anticipate that the sugars would normalize once she was off 
the steroids.  However, if she is on prednisone long-term, then I'd suggest 
she have her sugars monitored.  If her sugars are above normal, they should 
be treated, whether with pills (oral hypoglycemics) or insulin.

S.M.L. Morrin, MD
mailto:email @ redacted
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml